Alert archive / Kansas / Areal Flood Warnings in 2014
Areal Flood Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Jun 2, 2014, 9:35 AM CDT for Clark County, Comanche County, Kiowa County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2014, 9:35 AM CDT (14:35 UTC)
- Expired
- Jun 2, 2014, 9:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, KS, Comanche County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 66 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 7:01 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 2, 7:01 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 701 AM CDT Mon Jun 2 2014 ...Updated for aviation discussion... .SHORT TERM...(Today and tonight) ISSUED AT 308 AM CDT MON JUN 2 2014 After a rough night with severe storms and flooding, only a thin line of non-severe storms remain early this morning over southeast zones of our forecast area. Severe weather included a few reports of tennis ball sized hail, wind gusts to 74 mph, and up to 5.5 inches of rain in southeast parts of our CWA. So with the lower level of the atmosphere being worked over pretty good from severe storms, today should be cooler with maximum temperatures in the middle 80s north to I-70, and maybe the upper 80s down south along the Oklahoma border. I plan to leave small chances for thunderstorms across our far southeast zones through 12z, but think they will gradually diminish and dissipate by 12z. There is a batch of low level stratus moving into our northern zones, and that is partially why highs today should be lower in our north today. Winds do not look too strong, mainly influenced by surface high pressure building in. I expect easterly winds in the 10 to 13 knot range. Tonight should become mostly clear, with southeast winds at less than 10 mph. A strong low level jet will set up towards Tuesday morning, increasing winds late tonight. I did not change minimum temperatures any from the previous shift, ranging from 63F in the Hays area to around 68F degrees in the Medicine Lodge area. Tuesday is more complicated period. Both the ECMWF and GFS models bring 700mb temperatures of +19C into our far western zones, and +15C to +16C isotherms into our eastern and northeastern zones. This means hot temperatures of afternoon maxes near the century mark, with a few records likely to be set. Winds will increase into the advisory levels, with a wind advisory likely to be issued tomorrow. Upon examining the need for a Fire Weather Watch, for now I will hold off. The hot surface temperatures and RFW winds will be there, but the RH will only fall to less than 15% in our two most western tiers of counties, and that is only for 2 hours. The latest guidance on favorable conditions for large fire growth hint at too much greening up has taken place. .LONG TERM...(Tuesday through Sunday) ISSUED AT 344 AM CDT MON JUN 2 2014 A shortwave trough will traverse the central plains Tuesday evening. Southwest Kansas will be in the warm sector, with a dryline in far western Kansas near the Colorado border. A few high based thunderstorms may develop in the late afternoon along and ahead of the dryline. These storms could be severe with large hail and damaging winds. But given the expected high cloud bases, significant tornadoes are not expected. Temperatures will meet or exceed 100F along and just behind the dryline in the afternoon. Even ahead of the dryline at Dodge City, temperatures may exceed the record high of 97F. The surface cold front associated with the aforementioned shortwave trough will pass through western Kansas Tuesday night and stall across central Oklahoma by Wednesday afternoon. This will be a stable airmass so that thunderstorms are not expected. High temperatures will fall into the 80s on Wednesday. The next chance of thunderstorms will be Wednesday night as warm advection develops across western Kansas on the cool side of the low level baroclinic zone. High temperatures will only be in the lower to middle 80s on Thursday. Thunderstorm chances persist through early Saturday as low amplitude upper level troughing remains over the western United States, with minor shortwave troughs ejecting east/northeastward across the plains. High temperatures will be held down in the lower to mid 80s Friday and Saturday by cloud cover and outflow from any thunderstorms, and the positioning of a frontal boundary south of Kansas. Low temperatures will exhibit low variability during the entire time frame that this long term discussion covers, with mainly 60s due to the fairly high expected dewpoints and the lack of strong southerlies that sometimes lead to warmer lows in the 70s this time of year. There may be a break in the thunderstorm activity later in the weekend before the next upper level trough progresses into the Rockies, resulting in additional thunderstorm chances by early next week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) ISSUED AT 658 AM CDT MON JUN 2 2014 Moist Low level ulope flow behind a cold front has led to patchy fog early this morning. The fog and IFR/LIFR CIGS should lift with daytime heating. Winds will start out from the northeast and then gradually shift to the southeast this afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 66 99 64 / 10 20 10 20 GCK 86 64 101 63 / 10 10 10 30 EHA 88 64 102 63 / 10 10 10 10 LBL 88 67 101 64 / 10 10 10 10 HYS 85 63 96 66 / 10 10 20 20 P28 88 68 96 69 / 20 40 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burke LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Jun 2, 8:52 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 852 AM CDT MON JUN 2 2014 KSZ030-031-043>046-061>066-074>081-084>090-031200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 852 AM CDT MON JUN 2 2014 /752 AM MDT MON JUN 2 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON INTO TONIGHT. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL EXIST OVER THE OUTLOOK AREA TUESDAY AFTERNOON TO EVENING. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL OCCUR NORTH OF HIGHWAY 50 BETWEEN 5 TO 8 PM. LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH WILL BE POSSIBLE FROM ANY STORMS THAT BECOME SEVERE. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL RESULT IN ADVISORY LEVEL WIND SPEEDS ON TUESDAY. IN ADDITION...GUSTY SOUTH WINDS AND LOW HUMIDITY LEVELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS WEST OF A SCOTT CITY TO ELKHART LINE TUESDAY AFTERNOON TO EARLY EVENING. AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS THE OUTLOOK AREA WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Jun 2, 8:58 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
858 AM CDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 4 ESE NEKOMA 38.44N 99.38W
06/01/2014 RUSH KS PUBLIC
A TRAILER WITH A MOWER ON IT ROLLED 300 FEET.
&&
LEEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Kiowa, Meade | 39 min |
| Jun 1, 7:08 PM CDT | Special Weather Statement | DDC | Edwards, Pawnee | 52 min |
| Jun 1, 7:32 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa, Meade | 58 min |
| Jun 1, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 46 min |
| Jun 1, 8:03 PM CDT | Special Weather Statement | DDC | Pratt, Stafford | 42 min |
| Jun 1, 8:23 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 52 min |
| Jun 1, 8:48 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Meade | 42 min |
| Jun 1, 9:25 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche | 65 min |
| Jun 1, 9:46 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 44 min |
| Jun 1, 11:43 PM CDT | Areal Flood Warning | DDC | Comanche, Kiowa | 10 hr |
| Jun 1, 11:57 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 63 min |
| Jun 1, 11:59 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 61 min |
| Jun 2, 11:38 AM CDT | Areal Flood Warning | DDC | Comanche | 12 hr |
| Jun 2, 3:07 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 29 hr |
| Jun 2, 3:23 PM CDT | Fire Weather Watch | DDC | Hamilton, Kearny, Morton, Stanton | 8 hr |
Nearby
Areal Flood Warnings in Kansas, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.